MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During investigation at zoll, the returned autopulse platform (sn: (b)(4)) passed the initial functional testing, but it failed load cell characterization check during final testing.The root cause was due to a defective (over-reported) load cell 2.The damaged covers and defective load cell were likely attributed to mishandling such as a drop.The load cell 2 will be replaced to remedy the fault.During further functional testing, it was noted that encoder driveshaft was stiff and could not rotate smoothly, unrelated to the reported complaint.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor, likely attributed to normal wear and tear.The impact of sticky clutch was not severe enough to make the platform non-functional.Deburring/filing of the clutch plate will be performed to remedy the problem.The autopulse platform is a reusable device and was manufactured in may 2011, and it is almost 10 years old, well beyond its expected service life of 5 years.Visual inspection of the returned platform was performed.The front enclosure was observed to be cracked, and it was noted that the load plate cover was torn.In addition, the battery compartment was observed to be damaged with a broken battery latch and missing screws.The observed physical damages were appeared to be the characteristics of harsh impact due to user mishandling.No documented report was found showing that regular preventative maintenance (pm) was performed for the autopulse platform.All the damaged and missing parts need to be replaced to address the issues.Awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no similar complaint reported for autopulse platform with serial number (b)(4).
 
Event or Problem Description
During device evaluation of the autopulse platform (sn: (b)(4)), the platform failed the load cell characterization check during functional testing.No patient involvement.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11335614
Report Number3010617000-2021-00111
Device Sequence Number16998268
Product Code DRM
UDI-Device Identifier00849111000598
UDI-Public00849111000598
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1